Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 9, 2020, 1:49 PM EDT for Harris County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2020, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 9, 2020, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Harris County, GA
The radar
The Maxwell AFB radar (KMXX), 84 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS82 KFFC 091749
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT Tue Jun 9 2020
GAZ078-089-091815-
Harris GA-Muscogee GA-
149 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS AND NORTHERN
MUSCOGEE COUNTIES UNTIL 215 PM EDT...
At 149 PM EDT...a strong thunderstorm was over Fortson, or 9 miles
south of Hamilton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellerslie, Flat Rock, Midland, Mountain Hill, Cataula, Fortson and
Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8477 3252 8476 3254 8502 3254 8503
3272 8504
TIME...MOT...LOC 1749Z 267DEG 7KT 3262 8493
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 12:45 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 9, 12:45 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1245 PM EDT Tue Jun 9 2020 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 1048 AM EDT Tue Jun 9 2020/ UPDATE... No changes to the forecast for now. Showers have begun to develop. BDL && SHORT TERM /Today through Wednesday/... The center of Tropical Depression Cristobal is positioned over central Arkansas. The storm will continue moving northwestward into the Midwest today, where it will be absorbed by a large upper level trough approaching from the Great Plains and begin to undergo extratropical transition. A plume of deep tropical moisture will spread over the area behind the remnants of Cristobal as it gets picked up by the trough, leading to an increase in dewpoints and precipitable water. Another humid and sticky couple of days are expected through the short term period, with dewpoints reaching as high as the mid 70s and PWATS ranging from the 1.8 to 2.2 inch range on Tuesday and Wednesday. Only a couple of isolated showers are ongoing across northeast Georgia as the short term period begins this morning. As more tropical moisture spreads northward across the area today, convection is expected to redevelop across the forecast area during the daytime today. Numerous thunderstorms are expected across the area during the afternoon today as diurnally driven convection is maximized, with likely PoPs forecast across north and central Georgia during that time. With SBCAPE values ranging from 1000-1500 J/kg this afternoon, but very limited shear, widespread severe weather is not anticipated at this time. However, a couple of storms may become strong, capable of producing gusty winds along with frequent lightning and locally heavy rain. While our average QPF for this and more so Tues afternoon/evening are only 0.25-0.5" where rain occurs, due to the high precipitable water values, isolated locations could see 1-2" of rain where stronger storms occur. Flooding is not anticipated with these totals, but there could nonetheless be drainage issues in urban areas. The upper level trough will lift northeastward towards the Great Lakes region and a cold front associated with this trough will then swing through the southeastern CONUS on Wednesday. The incoming cold front will enhance convective coverage, especially in the afternoon as instability increases with diurnal heating. Afternoon SBCAPE values in the 1500-2000 J/kg range and modest low-level and deep layer shear in the vicinity of the front will lead to some potential for more robust thunderstorm development. As a result, a Marginal Risk for severe thunderstorm encompasses much of the area on Wednesday. Damaging wind gusts are expected to be the primary threat with any severe thunderstorms that occur. Deep moisture over the area will keep the diurnal range of temperatures fairly limited today and Wednesday, with high temperatures near climatological normals, mainly in the mid 80s to low 90s, and low temperatures 6-12 degrees above normal, mainly in the low 70s. King LONG TERM /Wednesday Night through Monday/... A cold front will bring showers and thunderstorms to central Georgia Wednesday night and continue into southeastern Georgia on Thursday. With some lingering CAPE values in in the 1000 to 2000 J/KG range, there is the chance of a few strong thunderstorms to form thursday afternoon as the front stalls. A stationary front will linger along the coast, maintaining a chance for showers and thunderstorms into the weekend mostly during the afternoon. After the front moves out, afternoon storms should be switched off by the dry air in place over north and central Georgia this weekend and into early next week. Dewpoints drop significantly behind the front from the 70s into the 50s and low 60s across the CWA on Thursday. Temperatures will be moderated to near normal by the time the weekend rolls around. Another front toward the end of the weekend will reinforce the dry air. Given high pressure in place and northwest flow, precip with this front is pretty unlikely. Vaughn && .AVIATION... 18Z Update... MVFR-VFR ceilings becoming all VFR but with showers and thunderstorms increasing and diminishing this evening. Increasing potential for MVFR then IFR ceilings late tonight and early Wednesday, eventually improving to VFR with another round of showers and storms. Surface winds SSW 10 kts or less becoming light overnight then near 10 kts during the day Wednesday. //ATL Confidence...18Z Update... Medium to high confidence for winds. Low to Medium confidence on all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 88 71 86 69 / 70 60 70 30 Atlanta 86 72 86 68 / 70 50 70 30 Blairsville 81 68 80 62 / 70 60 80 50 Cartersville 86 71 88 64 / 70 50 70 30 Columbus 87 72 89 70 / 80 50 70 30 Gainesville 84 71 83 67 / 70 60 80 40 Macon 88 72 88 71 / 70 50 60 30 Rome 87 72 88 64 / 70 50 70 20 Peachtree City 86 71 87 66 / 70 50 70 30 Vidalia 88 73 92 73 / 70 50 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Jun 9, 11:17 AM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1117 AM EDT Tue Jun 9 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1117 AM EDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible this afternoon and into the evening. Some of these storms could contain heavy rain, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a marginal risk of severe thunderstorms on Wednesday as a cold front moves through. The primary threat will be damaging winds, but frequent lightning, heavy rain and hail are possible as well. Thunderstorms focused in central and southeastern Georgia will be possible Thursday through Saturday. Frequent lightning, heavy rain, and gusty winds will be the primary hazards with any storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 9, 12:17 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1217 PM EDT Tue Jun 9 2020
GAZ106-108-091645-
Crisp GA-Wilcox GA-
1217 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP AND SOUTHWESTERN
WILCOX COUNTIES UNTIL 1245 PM EDT...
At 1217 PM EDT...a strong thunderstorm was over Arabi, or 8 miles
northwest of Ashburn...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Rochelle, Arabi, Pitts, East Crisp, Double Run, Tremont,
Wenona, Seville and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8383 3203 8367 3203 8360 3193 8344
3185 8355 3185 8361 3180 8362 3180 8380
TIME...MOT...LOC 1617Z 222DEG 19KT 3182 8372
WIND...40MPHSpecial weather statement, Jun 9, 1:16 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT Tue Jun 9 2020
GAZ109>111-091745-
Wheeler GA-Telfair GA-Dodge GA-
116 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR
AND SOUTHEASTERN DODGE COUNTIES UNTIL 145 PM EDT...
At 115 PM EDT...a strong thunderstorm was near Workmore, or 8 miles
southwest of McRae...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena, Milan, Scotland, Jacksonville, Towns, Jay Bird
Springs, Temperance, China Hill, Achord, Little Ocmulgee State Park
and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3179 8304 3179 8305 3180 8308
3181 8309 3181 8314 3182 8313 3184 8317
3186 8318 3217 8301 3215 8299 3216 8296
3204 8273 3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 1715Z 211DEG 9KT 3196 8298
WIND...40MPHSpecial weather statement, Jun 9, 1:17 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
117 PM EDT Tue Jun 9 2020
GAZ107-108-091745-
Wilcox GA-Pulaski GA-
117 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX AND SOUTHERN
PULASKI COUNTIES UNTIL 145 PM EDT...
At 117 PM EDT...a strong thunderstorm was over Finleyson, or 10 miles
south of Hawkinsville...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Pineview, Wallace, Pope City, Ocmulgee Banks and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3204 8348 3210 8361 3229 8356 3219 8333
TIME...MOT...LOC 1717Z 210DEG 17KT 3213 8351
WIND...40MPHSpecial weather statement, Jun 9, 1:27 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
127 PM EDT Tue Jun 9 2020
GAZ052-091800-
Heard GA-
127 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HEARD COUNTY UNTIL
200 PM EDT...
At 127 PM EDT...a strong thunderstorm was over Rock Mills, or near
Roanoke...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Waresville, Glenn and Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3332 8525 3326 8507 3314 8520 3313 8523
3313 8524 3328 8527
TIME...MOT...LOC 1727Z 208DEG 19KT 3316 8526
WIND...40MPHSpecial weather statement, Jun 9, 1:48 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
148 PM EDT Tue Jun 9 2020
GAZ095-096-105-107-091815-
Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
148 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...SOUTHWESTERN BLECKLEY AND NORTHWESTERN PULASKI COUNTIES
UNTIL 215 PM EDT...
At 147 PM EDT...a strong thunderstorm was over Browndale, or near
Hawkinsville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Hawkinsville, Unadilla, Hayneville, Browndale, Sand Bed,
Grovania, Mobley Crossing, Elko, Magnolia, Wallace, Ocmulgee Public
Fishing Area, Paulk, Hartford, Pulaski State Prison, Porter, Klondike
and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3219 8348 3226 8373 3249 8369 3240 8332
TIME...MOT...LOC 1747Z 197DEG 14KT 3230 8356
WIND...40MPHSpecial weather statement, Jun 9, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT Tue Jun 9 2020
GAZ078-089-091815-
Harris GA-Muscogee GA-
149 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS AND NORTHERN
MUSCOGEE COUNTIES UNTIL 215 PM EDT...
At 149 PM EDT...a strong thunderstorm was over Fortson, or 9 miles
south of Hamilton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellerslie, Flat Rock, Midland, Mountain Hill, Cataula, Fortson and
Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8477 3252 8476 3254 8502 3254 8503
3272 8504
TIME...MOT...LOC 1749Z 267DEG 7KT 3262 8493
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:18 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Jun 9, 12:17 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Jun 9, 1:16 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| Jun 9, 1:17 PM EDT | Special Weather Statement | FFC | Pulaski | 28 min |
| Jun 9, 1:27 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Jun 9, 1:48 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 27 min |
| Jun 9, 1:50 PM EDT | Special Weather Statement | FFC | Wheeler | 25 min |
| Jun 9, 2:09 PM EDT | Special Weather Statement | FFC | Houston, Peach | 51 min |
| Jun 9, 2:12 PM EDT | Special Weather Statement | FFC | Bleckley | 48 min |
| Jun 9, 2:17 PM EDT | Special Weather Statement | FFC | Harris | 43 min |
| Jun 9, 2:23 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Jun 9, 2:29 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery, Toombs, Treutlen | 46 min |
| Jun 9, 2:32 PM EDT | Special Weather Statement | FFC | Talbot | 43 min |
| Jun 9, 3:03 PM EDT | Special Weather Statement | FFC | Upson | 42 min |
| Jun 9, 3:06 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Oconee | 24 min |
| Jun 9, 3:17 PM EDT | Special Weather Statement | FFC | Butts, DeKalb, Gwinnett, Newton, Rockdale | 43 min |
| Jun 9, 3:25 PM EDT | Special Weather Statement | FFC | Cobb | 50 min |
| Jun 9, 3:53 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Newton, Walton | 37 min |
| Jun 9, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Walton | 49 min |
| Jun 9, 4:07 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 38 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | FFC | Cherokee | 51 min |
| Jun 9, 4:26 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Rockdale | 34 min |
| Jun 9, 4:43 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Morgan, Oconee, Walton | 47 min |
| Jun 9, 5:23 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Taliaferro, Warren, Wilkes | 37 min |
| Jun 9, 6:08 PM EDT | Special Weather Statement | FFC | Cobb | 37 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.